My saved pages
Although we make every effort to ensure accuracy, Macmillan Cancer Support cannot accept liability for this information, or for third-party information such as other websites to which we link. If you are concerned about your health you should consult your doctor. Please bear in mind that your question can be read by others - don't post your contact details or any other information that could personally identify you. All answers will be based on information that is correct at the time of posting.
I have locally advanced breast cancer and receiving neoadjunt chemo b4 mastectomy. First two FEC cycles good and kept on top of nausea for the following weeks. Last FEC infusion I felt sick and unwell but pushed on through. Nausea was worst for 5 days after. Was looking forward to docetaxel today as less nausea but same horrible feeling of sweats and going pale and deep breathing through the infusion which my body reacts to to make me feel poisoned. I am realizing now it is psychological. I ate thru lots of ginger sweets and tried mindfulness but couldn’t stop feeling such physical reaction. Spoke to my nurses who were great but I could see there were people around me with more pressing medical needs. Any advice?
To how I can plan or trick my mind for my nxt cycle? Thank you in advance.
Thanks for getting in touch. It sounds like you are having a tough time on your chemotherapy.
While part of your reaction may be psychological, it is important to keep your team informed about how you feel. It may be that they can try alternative anti sickness medication to help.
If you have already done this, then it may be worth thinking about how you best prepare yourself mentally for the rest of your treatment.
The charity Maggie’s have clinical Psychologists how are able to help people during all steps of their cancer experience. Including treatment. If you are not near a physical centre, they have a good online centre too.
Alternatively, you could ask your GP about CBT, although this may take longer to arrange.
I hope this information was helpful. If you think that it would help to talk to one of our nurses directly, then please give us a call on 0808 808 00 00*. We are here Monday to Friday between 9am-8pm.
Please don’t hesitate to get back in touch if we can be of any further help.
Cancer Information Nurse Specialist
Macmillan Support Line
*Calls are free from landlines and most mobiles.
Thank you so much for your reply.
I feel validated that my feelings are real, and not as frustrated at myself at my inability to overcome the nausea. I felt that my mind was letting me down. Thank you for giving me confidence.
I will speak to the nurses and let them know how I feel at the next infusion and will raise it at my next Oncology assessment before the next cycle.
Thank you so much for your help. I think a spot of CBT could be really useful.
Hi Sarah. I just wanted to reassure you that loads of people on chemo suffer from nausea so you're not alone. The docs, and indeed the nurses in the chemo unit, have access to many different anti-nausea meds that work in different ways. It's important for you to mention how bad you're feeling so they can sort you out. If one doesn't work, they'll try different ones until they find the one that makes you feel better.
Why not join the breast group's monthly chemo club. There you'll find a whole bunch of people that are going through chemo at the same time as you. It's great for sharing tales of woe, getting support and even tips on how to get through chemo.
Wishing you all the best.
If you have any questions about Macmillan, or would like to talk to someone about cancer, we have a team of experts who can help.
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ.